Alert archive / Kansas / Wind Advisories in 2024
Wind Advisory 7, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Apr 21, 2024, 1:38 PM CDT for 14 counties in Kansas. It took effect at Apr 22, 2024, 11:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2024, 1:38 PM CDT (18:38 UTC)
- In effect from
- Apr 22, 2024, 11:00 AM CDT
- Expired
- Apr 22, 2024, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Topeka, KS
Counties Brown County, KS, Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Jackson County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Ottawa County, KS, Pottawatomie County, KS, Riley County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 53 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
534 WWUS73 KTOP 211838 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 138 PM CDT Sun Apr 21 2024 KSZ020-021-034-035-221000- /O.NEW.KTOP.WI.Y.0007.240422T1600Z-240422T2300Z/ Cloud-Clay-Ottawa-Dickinson- Including the cities of Bennington, Concordia, Minneapolis, Clay Center, Herington, and Abilene 138 PM CDT Sun Apr 21 2024 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CDT MONDAY... * WHAT...South-southwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Dickinson, Clay, Cloud, and Ottawa Counties. * WHEN...From 11 AM to 6 PM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ Flanagan
3 follow-up statements
807 WWUS73 KTOP 220659 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 159 AM CDT Mon Apr 22 2024 KSZ009>012-022>024-036>038-222300- /O.EXA.KTOP.WI.Y.0007.240422T1600Z-240422T2300Z/ Washington-Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson-Geary- Morris-Wabaunsee- Including the cities of Hiawatha, Maple Hill, Clifton, McFarland, Council Grove, Blue Rapids, Eskridge, Wamego, Seneca, Marysville, Linn, Manhattan, Greenleaf, Alma, Sabetha, Hanover, Holton, Paxico, Alta Vista, Horton, Frankfort, Junction City, Harveyville, St. Marys, and Washington 159 AM CDT Mon Apr 22 2024 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Geary, Morris, Wabaunsee, Washington, Brown, Jackson, Marshall, Nemaha, Pottawatomie, and Riley Counties. * WHEN...From 11 AM this morning to 6 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ KSZ020-021-034-035-222300- /O.CON.KTOP.WI.Y.0007.240422T1600Z-240422T2300Z/ Cloud-Clay-Ottawa-Dickinson- Including the cities of Minneapolis, Bennington, Concordia, Clay Center, Herington, and Abilene 159 AM CDT Mon Apr 22 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Dickinson, Clay, Cloud, and Ottawa Counties. * WHEN...From 11 AM this morning to 6 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ 101
511 WWUS73 KTOP 221934 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 234 PM CDT Mon Apr 22 2024 KSZ009>012-020>024-034>038-222300- /O.CON.KTOP.WI.Y.0007.000000T0000Z-240422T2300Z/ Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-Pottawatomie- Jackson-Ottawa-Dickinson-Geary-Morris-Wabaunsee- Including the cities of Council Grove, Hanover, Holton, Concordia, Abilene, Horton, Greenleaf, Manhattan, Eskridge, Clay Center, Alma, Paxico, Maple Hill, Seneca, Bennington, McFarland, Clifton, Linn, Minneapolis, Marysville, Blue Rapids, Alta Vista, Wamego, Frankfort, Washington, St. Marys, Harveyville, Hiawatha, Junction City, Herington, and Sabetha 234 PM CDT Mon Apr 22 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, north central, and northeast Kansas. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ Flanagan
018 WWUS73 KTOP 222244 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 544 PM CDT Mon Apr 22 2024 KSZ009>012-020>024-034>038-222345- /O.EXP.KTOP.WI.Y.0007.000000T0000Z-240422T2300Z/ Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-Pottawatomie- Jackson-Ottawa-Dickinson-Geary-Morris-Wabaunsee- Including the cities of Maple Hill, Hiawatha, Junction City, Paxico, Abilene, Frankfort, Concordia, Alma, Clifton, Wamego, St. Marys, Herington, Blue Rapids, Sabetha, Harveyville, Hanover, Minneapolis, Manhattan, Marysville, Greenleaf, Clay Center, Eskridge, Horton, McFarland, Washington, Council Grove, Seneca, Alta Vista, Bennington, Linn, and Holton 544 PM CDT Mon Apr 22 2024 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... The winds have decreased and are no longer expected to be strong. $$ 53
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Apr 21, 12:14 PM CDT, 1 hour 24 minutes earlier. Its key messages:
- Warmer and sunnier today with temperatures getting into the 60s.
- Gusty conditions will be expected Monday with areas approaching wind advisory criteria, especially in central Kansas.
- An active weather pattern is expect this week with several chances for rain and thunderstorms.
Area forecast discussion, Apr 21, 12:14 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1214 PM CDT Sun Apr 21 2024 .KEY MESSAGES... - Warmer and sunnier today with temperatures getting into the 60s. - Gusty conditions will be expected Monday with areas approaching wind advisory criteria, especially in central Kansas. - An active weather pattern is expect this week with several chances for rain and thunderstorms. && .DISCUSSION... Issued at 246 AM CDT Sun Apr 21 2024 A chilly night is taking shape across northeastern Kansas as surface ridging continues to move in from the north, pushing cloud cover further south. Areas north of I-70 have mostly cleared and should see efficient radiational cooling through sunrise. Expect temperatures here to range from around freezing to the mid 30s with a Frost Advisory in effect until 8 AM. For the remainder of the day, mostly sunny skies and ridging overhead will warm afternoon temperatures into the low to mid 60s. As we approach the evening and overnight hours, the surface ridge slides south and east of the area returning winds back to the south, setting the stage for WAA Monday. By Monday, a tight pressure gradient will develop between the exiting surface ridge and a deepening lee cyclone in the western portions of SD. Gusty conditions will ensue over the afternoon Monday with areas in central Kansas potentially reaching wind advisory criteria. Efficient low-level WAA, sunny skies and deep BL mixing will promote a quick warm-up by the afternoon as temperatures reach the 70s area-wide; low 70s across east-central KS and upper 70s for central and north-central KS. By Monday evening and overnight, a cold front along the southeast-moving surface trough will move across the area increasing chances for rain and a few thunderstorms. Cannot rule out a few rumbles of thunder along the front, but rain showers appear more likely at this time. The next few days to follow will see temperatures fluctuate minimally with highs in the low to mid 70s. Our next system comes onshore Thursday and will set the stage for additional rounds of rain and thunderstorms for the week's end. A few mid-level waves embedded in southwesterly flow ahead of the upper low could bring some early elevated rain and storm chances Thursday morning before the main waves enters the region. Shear and instability needed for severe weather should co-locate somewhere across the central Plains as this system moves east, but is still too far out to pin down exact timing and location of any severe weather threat. Long range deterministic guidance does have decent agreement with the synoptic-scale features, but still has a wide range of timing solutions for when the mesoscale features pass over northeastern Kansas. There will likely be many changes to location and timing of rain and storm chances over the next several days, so make sure to stay updated with the latest forecast. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1214 PM CDT Sun Apr 21 2024 VFR conditions prevail. Northwest winds become southerly overnight, but remain light. Winds strengthen from the southwest by 14z Monday with gusts of 30-35kt through the day. && .TOP WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Griesemer AVIATION...Flanagan
Hazardous weather outlook, Apr 21, 9:21 AM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 921 AM CDT Sun Apr 21 2024 KSZ008>012-020>024-026-034>040-054>056-058-059-221430- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 921 AM CDT Sun Apr 21 2024 This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Southwest winds of 20 to 30 mph with gusts up to 40 mph are expected on Monday. Strong to severe storms are possible on Friday, although uncertainty remains high. Be sure to keep up to date with the latest forecast information. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.